advertisement
Question
Posted by: Sandra | 2018/05/15

Will I ever fully recover from severe allergic reaction to Doxycycline?

I reacted badly to an antibiotic called doxycycline. It's been 3 weeks now and I'm still having issues with tension around the throat, thick-like heaviness when swallowing and tightness in the chest despite going back to the doctor 3 times. There's no swelling and to doctors my breathing seems fine - but I don't feel comfortable around my throat going down to my chest. I've been given medication such as prednisone and I still feel the same.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageAllergy expert
- 2018/05/24

An allergy to medication like Doxycycline should not persist so long as 3 weeks. There is a possibility that the Doxycycline caused a Thrush (Candida) infection of the throat and gullet, and you need to have this infection treated. Prednisone could make the thrush infection worse and persist longer. Perhaps discuss this possibility with your GP.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement